MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 18 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 18 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 8270-18-1.7-30
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 02 feb 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was initially reported that the device was changed due to leaking.The device was returned and on (b)(6) 2021 it was identified that the inner wall of the tubing which separates the jejunal and gastric lumens had torn, allowing for inner lumen crossover.Additional information received 21-jan-2021 indicated there was no patient harm.No further details were available.
 
Additional Manufacturer Narrative
The device history record for lot 30044673 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.Sample evaluation confirmed build-ups inside the lumen that cannot be flushed due to the condition of the lumens being torn; the obstructions are usually caused by formula/feed accumulation inside the tube.No manufacturing related issues were identified during the investigation.Root cause could not be determined.All information reasonably known as of 04 mar 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 18 FR, 1.7 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11276010
Report Number9611594-2021-00016
Device Sequence Number3720961
Product Code KNT
UDI-Device Identifier00350770441092
UDI-Public00350770441092
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number8270-18-1.7-30
Device Catalogue NumberN/A
Device Lot Number30044673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1